Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 61, NWS Buffalo, NY

June 3, 2022

NWS Buffalo, NY issued this small craft advisory at Jun 3, 2022, 7:29 PM EDT. It took effect at Jun 4, 2022, 6:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2022, 7:29 PM EDT (23:29 UTC)
In effect from
Jun 4, 2022, 6:00 AM EDT
Expired
Jun 4, 2022, 9:12 PM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

462 
WHUS71 KBUF 032329
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
729 PM EDT Fri Jun 3 2022

LOZ043-040730-
/O.NEW.KBUF.SC.Y.0061.220604T1000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
729 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-040730-
/O.NEW.KBUF.SC.Y.0061.220604T1000Z-220605T0400Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
729 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 6 AM Saturday to midnight EDT Saturday night.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-040730-
/O.NEW.KBUF.SC.Y.0061.220604T1000Z-220605T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
729 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
455 
WHUS71 KBUF 040227
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1027 PM EDT Fri Jun 3 2022

LOZ043-041030-
/O.CON.KBUF.SC.Y.0061.220604T1000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1027 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-041030-
/O.CON.KBUF.SC.Y.0061.220604T1000Z-220605T0400Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1027 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 6 AM Saturday to midnight EDT Saturday night.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-041030-
/O.CON.KBUF.SC.Y.0061.220604T1000Z-220605T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1027 PM EDT Fri Jun 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
242 
WHUS71 KBUF 040800
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
400 AM EDT Sat Jun 4 2022

LOZ044-045-041800-
/O.EXT.KBUF.SC.Y.0061.220604T1000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
400 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-041800-
/O.EXT.KBUF.SC.Y.0061.220604T1000Z-220604T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
400 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-041800-
/O.CON.KBUF.SC.Y.0061.220604T1000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
400 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
640 
WHUS71 KBUF 041320
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
920 AM EDT Sat Jun 4 2022

LOZ043-042130-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
920 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-042130-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
920 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-041800-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220604T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
920 AM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
220 
WHUS71 KBUF 041729
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
129 PM EDT Sat Jun 4 2022

LOZ042-042100-
/O.EXT.KBUF.SC.Y.0061.000000T0000Z-220604T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
129 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-050000-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
129 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-050100-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
129 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
563 
WHUS71 KBUF 042043
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
443 PM EDT Sat Jun 4 2022

LOZ042-042145-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-220604T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
443 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will remain elevated but will slowly subside this
evening.

$$

LOZ043-050000-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
443 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-050300-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
443 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
795 
WHUS71 KBUF 042334
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
734 PM EDT Sat Jun 4 2022

LOZ043-050045-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-220605T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
734 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to gradually subside this evening. 

$$

LOZ044-045-050300-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
734 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
859 
WHUS71 KBUF 050112
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
912 PM EDT Sat Jun 4 2022

LOZ044-045-050215-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-220605T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
912 PM EDT Sat Jun 4 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside tonight.

$$
Reynolds

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 5:45 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 3, 5:45 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
545 PM EDT Fri Jun 3 2022

.SYNOPSIS...
Scattered showers are possible in a few spots early this evening,
then a cold frontal passage tonight will usher in cooler
weather for the weekend. High pressure will maintain dry weather
through Sunday night, then chances for showers will increase
when a warm front approaches the area on Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Showers and a few thunderstorms are on opposite ends of Lake
Ontario early this evening. A few showers have popped up over
Orleans county while scattered showers remain across far
northern Jefferson county. As evening commences showers will
diminish and end through sunset. The rest of western and north
central NY will have dry conditions this evening.

A weak cold front will move across the region from west to east
tonight. Very limited moisture with this front, so the main
impact of the front will just be some cloud cover, a wind
shift, and cooler weather behind it. Post-frontal winds should
limit radiational cooling somewhat tonight, but even so lows
will range from the mid 40s to lower 50s.

High pressure and dry air building in from the western Great Lakes
will result in mostly sunny skies on Saturday. Cold air advection
behind the cold front will result in below normal temperatures with
highs mainly in the 60s. It will be somewhat breezy, especially east
of Lake Ontario where gusts could reach 30 mph.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A subtle upper and mid-level ridge overhead of the Lower Great Lakes
will lie sandwiched between two shortwave troughs this weekend. As
the weekend progresses into the start of the next week, the
shortwave trough to the west over the Upper Great Lakes will rotate
east across the central and lower Great Lakes. Overall with the
outlined upper level pattern expect a gradual increase in activity
weatherwise.

Diving down into the lower levels of the atmosphere and details,
with the subtle ridge overhead the Great Lakes this weekend,
corresponding surface high pressure over the northern portions of
the Ohio Valley will slide east across the New York/Pennsylvania
state border Saturday night and Sunday, therefore supporting rather
quiet weather throughout this time. Otherwise, the rather breezy day
Saturday will quickly end Saturday evening as the center of the
surface high will support the winds to decouple. Additionally, light
winds and mostly clear skies Saturday night will support ample
radiational cooling to occur, thus expect a rather cool night with
lows dropping down into the upper 40s to near 50 across much of the
area, with the only outliers being the Southern Tier and the eastern
Lake Ontario region seeing a few low 40 degree readings.

With the surface high sliding east, a warm front will lift northeast
across the Ohio Valley to the lower Great Lakes Sunday and then
overhead of the area Sunday night, marking the start of a period of
active weather. Initially Sunday the close proximity of the warm
front will bring increased cloud cover across Western New York to
the North Country. Then with the frontal passage Sunday night, a
modest increase of moisture and much better mid and upper level
dynamics and lift across the central and upper Great Lakes will
bring a slight chance for a few showers across the northern portions
of the region, leaving the Southern Tier closest to the state border
dry. Ensuing warm air advection will allow temperatures to rebound
Sunday; highs will warm up into the upper 60s to low 70s region
wide. Continual warm air advection Sunday night and the thicker
cloud cover will prohibit radiational cooling and keep temperatures
on the mild side with lows in the 50s.

Monday, the aforementioned shortwave trough to the west will settle
across the Upper Great Lakes in the morning. This feature aloft,
responsible for the warm frontal passage the night prior will also
support a wave of low pressure to lift north-northeast across the
Ohio Valley and lower Great Lakes. Overall, the synoptic set up will
help advect moisture (as seen in an increase of PWAT values and
850mb dewpoints) northeast into the area ahead of the surface low.
Once the moisture enters the marginally unstable airmass overhead of
the area Monday afternoon and evening expect chances for showers and
thunderstorms to increase. Also, some of these showers and storms
may produce some moderate rainfall. Then chances for widespread rain
will gradually increase throughout the nighttime hours Monday night
as the attendant cold front to the surface low advances towards the
region and reaches the western border by day break Tuesday.
Otherwise, with the warmer air mass overhead Monday and Monday night
expect highs to climb up into the mid to upper 70s during the day
and lows to drop into the upper 50s to low 60s overnight.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A general overview of the CONUS reveals a quasi-zonal flow to start
the period that will become somewhat more amplified with time
heading toward the latter part of the work week as low pressure
stalls, becoming vertically stacked somewhere over southern
Hudson/James Bay. Several shortwaves pinwheeling about the periphery
of the system will dive southeast across the lower Great Lakes/New
England gradually carving out a mid/upper level trough across
eastern Canada, the Northeast and Mid Atlantic region. Summing it
all up this will mean a generally unsettled pattern for much of next
week.

Breaking it down a bit further...surface low pressure will move
northeast of the upper Great Lakes to south of James Bay on Tuesday.
A trailing cold front extending south from the low will be located
over or near western NY Tuesday morning. This boundary will work
from west to east through the day, with showers and scattered
thunderstorms exiting east of the area Tuesday night as the cold
front moves into eastern NY/western New England.

A weak bubble of surface high pressure will build across the region
bringing mainly dry weather for Wednesday/Wednesday night. However,
ill-timed shortwave energy could spark a few showers at any time,
with the peak heating hours bringing the best chance if any
perturbation crosses western and northcentral NY during that time of
day.

Upper trough begins to dig across the region for the latter half of
the work week with frequent shortwaves moving about the mid/upper
level low diving southeast across our region. This far out in time,
not possible to hone in on timing of these features, however overall
expect generally unsettled weather as mentioned above with cool,
moist cyclonic flow overhead for Thursday and Friday. That said,
there will be dry time built in as well. Main threat for a few
thunderstorms will be during the midday through early evening hours
both days owed to increased instability due to diurnal surface
heating. Storms will be mainly confined to areas inland of the Lakes
and any lake breeze circulations that develop.

Otherwise, temperatures will be near to a bit below average through
the period, with daytime highs ranging from the upper 60s to low 70s
for the majority of our area.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Widely scattered showers can't be ruled out near KART and KIAG
early this evening, but the risk is very low, with VFR flight
conditions expected at our TAF sites.

A cold front will move through tonight, but moisture will be
very limited resulting in a brief VFR cloud deck. Post-frontal
winds will prevent any radiation fog tonight. High pressure
then builds in on Saturday. VFR flight conditions expected
tonight and Saturday for all TAF sites.

Outlook...

Saturday night through Sunday night...VFR.

Monday and Tuesday...VFR/MVFR. Showers likely with a chance of
thunderstorms.

Wednesday...Mainly VFR. A chance of showers.

&&

.MARINE...
A moderate W-SW flow will result in choppy (but sub- advisory)
conditions early this evening, especially across the eastern
waters of Lake Ontario.

A tightening pressure gradient will cause winds and waves to
increase tonight and Saturday. Small craft conditions are
expected on Lake Ontario with the increase in winds and waves
tonight and Saturday. The wave action is also likely to result in
dangerous swimming conditions on the eastern half of Lake
Ontario late tonight and Saturday.

Winds will weaken for Sunday and the start of the new work week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/HSK
SHORT TERM...EAJ
LONG TERM...JM
AVIATION...Apffel/HSK
MARINE...Apffel/SW
Hazardous weather outlook, Jun 3, 4:13 AM EDT, 15 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
413 AM EDT Fri Jun 3 2022

NYZ001>008-010>014-019>021-085-040815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
413 AM EDT Fri Jun 3 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
413 AM EDT Fri Jun 3 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.